Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 30, 2007, 2:16 PM CDT for Colorado County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2007, 2:16 PM CDT (19:16 UTC)
- Expired
- Apr 30, 2007, 3:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Colorado County, TX
The radar
The Austin/San Antonio radar (KEWX), 143 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 301917
TORHGX
TXC089-302000-
/O.NEW.KHGX.TO.W.0007.070430T1916Z-070430T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
216 PM CDT MON APR 30 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
COLORADO COUNTY IN SOUTHEAST TEXAS
* UNTIL 300 PM CDT
* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED 10 MILES EAST OF SUBLIME...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCK ISLAND...
SHERIDAN...
GARWOOD...
RURAL WESTERN COLORADO COUNTY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST TEXAS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2953 9675 2925 9663 2937 9646 2943 9635
2972 9636 2968 9653 2968 9670
$$1 follow-up statement
000
WWUS54 KHGX 301945
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
243 PM CDT MON APR 30 2007
TXC089-302000-
/O.CON.KHGX.TO.W.0007.000000T0000Z-070430T2000Z/
COLORADO TX-
243 PM CDT MON APR 30 2007
...A TORNADO WARNING CONTINUES FOR EXTREME WESTERN COLORADO COUNTY
UNTIL 300 PM CDT...
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM POSSIBLY PRODUCING A TORNADO. THIS STORM WAS LOCATED 9 MILES
EAST OF SUBLIME...MOVING NORTHEAST AT 10 MPH. ALTHOUGH THE STORM HAS
WEAKENED OVER THE PAST 10 MINUTES...PLEASE BEWARE OF AN ISOLATED
TORNADO AND LARGE HAIL NEAR THE LAVACA AND COLORADO COUNTY
LINE...JUST SOUTHWEST OF SHERIDAN.
* LOCATIONS IMPACTED INCLUDE...
ROCK ISLAND...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST TEXAS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2953 9675 2925 9663 2937 9646 2943 9635
2972 9636 2968 9653 2968 9670
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 12:46 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 30, 12:46 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1246 PM CDT MON APR 30 2007 .AVIATION... MAIN CONCERN FOR THIS AFTERNOON WILL BE ANY THUNDERSTORM ACTIVITY. LOOKS LIKE CONVECTION EAST OF SAN ANTONIO TO AUSTIN COULD MAKE IT TO KCLL LATER THIS AFTERNOON. OTHER TERMINALS MAY SEE PASSING SHOWERS AND A FEW THUNDERSTORMS AS THE ATMOSPHERE DESTABLIZES WITH DAYTIME HEATING. CAPPING IS STILL STRONG ENOUGH TO INHIBIT CONVECTION FOR NOW BUT THIS COULD WEAKEN ENOUGH FOR STORMS TO DEVELOP. WILL AMEND TAF SITES WHEN CONVECTION LOOKS TO BE MORE CERTAIN AND TIMING OF THE THUNDERSTORM ACTIVITY IS MORE DIFINITIVE. EXPECT CONVECTION TO BE DONE AFTER 01Z WITH MAINLY MID LEVEL CLOUDS AFTER THAT. COULD SEE MVFR CONDITIONS IN THE MORNING WITH LOW CEILINGS AND SOME PATCHY FOG. EXPECT THESE CONDITIONS TO LIFT AROUND 15-16Z TOMORROW. 39 && .PREV DISCUSSION... /ISSUED 1005 AM CDT MON APR 30 2007/ DISCUSSION... 12Z LCH SOUNDING EXPLAINS THE REASONING FOR THE HEIGHTENED AP IN OUR EASTERN ZONES DUE TO THE STRONG LL INVERSION. INSPECTION OF THEIR RADAR ALSO SHOWS BEAM BEING TRAPPED UNDER INVERSION SO ITS A MATTER OF ATMOSPHERIC MIXING TO IMPROVE THIS AP. MIXING MAY BE ENHANCED BY SHOWERS LATER THIS MORNING INTO THE AFTERNOON AS...WHERE THE INVERSION IS WEAKER OUT WEST...A FEW SHOWERS HAVE SPROUTED UP THROUGH WHARTON AND JACKSON COUNTIES. AGREE WITH MIDNIGHT CREWS THINKING ABOUT COLD POOL PUSH...OR OUTFLOW MAKING IT TO OUR WESTERN FRINGES...SO WILL INCREASE POPS OUT WEST THROUGH TODAY. RADAR TRENDS ALSO SHOW DECENT EASTWARD PROGRESSION OF THE MULTICELLULAR LINE JUST TO THE WEST OF SAN ANTON. SFC ANALYSIS INDICATES DECENT MOISTURE WITH UPPER 60S TDS AS FAR NORTH AS THE LAKE SOMERVILLE...DECENT INFLOW PUMPING UP ALREADY HIGH PWS (BETWEEN 1 AND 2 STD DEV. AT AOA 1.5 BY NOON). NAM12 TARGETS WITH HIGHEST POPS ALONG WESTERN ZONES...AS WELL. INCREASING CLOUD COVER WILL REGULATE AFTERNOON HIGHS THIS AFTERNOON BUT MAY WANT TO BUMP UP HIGHS A DEGREE OR TWO. OTHERWISE...NO MAJOR CHANGES NEEDED IN THE SHORT TERM. 31 PREV DISCUSSION... /ISSUED 340 AM CDT MON APR 30 2007/ DISCUSSION... UPPER LOW NOW ACROSS EXTREME SE NEW MEXICO IS STILL EXPECTED TO CONTINUE MOVING ACROSS THE NORTHERN HALF OF TX THRU WED. WIDESPREAD SHRA/TSTMS SITUATED ACROSS WEST CENTRAL TX SHOULD DIMINISH IN INTENSITY AS THEY MOVE EWD...BUT FAIRLY SIGNIFICANT COLD POOL IN THE WAKE OF THE STORMS SHOULD PUSH THE OUTFLOW AND REMNANT SHRA/TSTMS INTO W/NW/N PARTS OF THE CWA TODAY. SE PARTS OF THE REGION SHOULD AGAIN REMAIN MOSTLY DRY. EXPECT ANOTHER ROUND OF PRECIP TO DEVELOP LATER TONIGHT AND ON TUES AS THE LOW MAKES IT CLOSER TO OUR PARTS. EXACTLY WHEN/WHERE DEVELOPMENT OCCURS IS DIFFICULT TO DECIPHER AT THIS POINT DUE TO CONVECTIVE FEEDBACK ISSUES THE 00Z NAM & GFS BOTH SEEM TO HAVE. THE FAVORED AREA IS OBVIOUSLY A BIT FURTHER EAST OF WHERE ITS CURRENTLY OCCURRING. NRN PARTS OF THE CWA CLOSER TO THE LOW/TROF ITSELF SHOULD ALSO SEE A BETTER SHOT THAN THOSE CLOSER TO THE COAST ON TUES. THE TROF AXIS SHOULD MOVE OFF TO THE EAST DURING DAY WED BRINGING AN END TO PRECIP CHANCES. ANOTHER SHORTWAVE WILL PUSH ESE ACROSS OKLAHOMA AND N TX THURS AND THURS NIGHT. ONLY A SLIGHT CHANCE OF PRECIP ACROSS EXTREME N PARTS OF THE AREA WITH THIS FEATURE. MID LEVEL RIDGING AND INCREASING THICKNESS VALUES AHEAD OF THE NEXT WESTERN TROF EXPECTED NEXT WEEKEND LEADING TO WARMING TEMPS AND DRY WX. NOTE ABOUT THE HGX RADAR: WE HAVE BEEN SEEING SIGNIFICANT CLUTTER PROBLEMS THE PAST FEW NIGHTS. EVEN THOUGH WE HAVE HAD A LLVL INVERSION IN PLACE...ITS DOUBTFUL THAT CAN EXPLAIN EVERYTHING. WE HAVE GIVEN IT AS MUCH SUPPRESSION AS POSSIBLE HERE IN THE OPS AREA. TECHS HAVE BEEN NOTIFIED AND WELL SEE IF THEY CAN FIND OUT WHAT MAY BE GOING ON WHEN THEY ARRIVE LATER THIS MORNING. SORRY FOR ANY INCONVENIENCE THIS MAY HAVE CAUSED. 47 AVIATION... AFTER ANOTHER ROUND OF PATCHY FOG THIS MORNING (SOMEWHAT LIMITED BY THE HIGH CLOUD DEBRIS FROM THE MCS OVER W/C TX)...VFR/MVFR CEILINGS TO PERSIST THIS AFTERNOON ACROSS MUCH OF SOUTHEAST TEXAS. PCPN CHCS A LITTLE BETTER TODAY AS THE REMNANTS OF THE MCS MOVE INTO THE AREA THIS AFTN BUT CONFIDENCE IS LOW ON WIDESPREAD DEVELOPMENT GIVEN THE CLOUDS ALREADY IN PLACE. LOW CLOUDS (RATHER THAN PATCHY FG) ONCE A- GAIN TONIGHT/TUE MORNING AS THE WINDS STAY UP. 41 MARINE... SELY WINDS TO CONTINUE UFN (IT WOULD SEEM) AS THE BULK OF THE STORM SYSTEMS REMAIN TO OUR NORTH. SOME TIGHTENING OF THE GRADIENT IN THE OFFING TODAY/TONIGHT AS ONE SYSTEM MOVES ACROSS THE SC PLAINS...BUT SPEEDS SHOULD SLACKEN A BIT IN ITS WAKE. ANOTHER UPPER TROF TREKING OVER THE SAME REAL ESTATE TOWARD THE END OF THE WEEK WILL HAVE SELY WINDS UP A TOUCH ONCE AGAIN. ATTM IT LOOKS LIKE WELL GET AWAY WITH WIND SPEEDS/SEAS JUST UNDER CAUTION LEVELS THROUGH MUCH OF THE WEEK. 41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 83 66 78 66 83 / 60 30 60 40 20 HOUSTON (IAH) 85 67 81 67 84 / 30 20 30 20 10 GALVESTON (GLS) 80 70 79 71 79 / 20 10 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && AVIATION/MARINE...39
Hazardous weather outlook, Apr 30, 12:11 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1211 PM CDT MON APR 30 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-011200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1211 PM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS WESTERN PORTIONS OF SOUTHEAST TEXAS .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON MAINLY ALONG AND WEST OF A LINE FROM COLLEGE STATION TO BELLVILLE TO WHARTON TO SARGENT. A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE HILL COUNTRY IS MOVING EAST AT 25 TO 30 MPH. THESE STORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON. SOME OF THE SEVERE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL. ACTIVITY IS EXPECTED TO WEAKEN LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:04 PM CDT | Severe Thunderstorm Warning | HGX | Washington | 56 min |
| Apr 30, 2:23 PM CDT | Tornado Warning | HGX | Washington | 37 min |
| Apr 30, 2:56 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 49 min |
| Apr 30, 2:57 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 33 min |
| Apr 30, 2:58 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 32 min |
| Apr 30, 4:34 PM CDT | Flash Flood Warning | HGX | Austin, Colorado | 71 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.